Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2001, 1:05 AM CST for Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 1:05 AM CST (07:05 UTC)
- Expired
- Mar 12, 2001, 1:45 AM CST
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 120705 SVRNEW LAC077-125-MSC157-120745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 105 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILKINSON COUNTY IN SOUTHERN MISSISSIPPI POINTE COUPEE AND WEST FELICIANA PARISHES IN EAST-CENTRAL LOUISIANA * UNTIL 145 AM CST * AT 103 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING SEVERE THUNDERSTORMS FROM WESTERN WILKINSON COUNTY IN SOUTHWESTERN MISSISSIPPI TO NORTHERN ST LANDRY PARISH IN LOUISIANA. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3061 9214 3127 9141 3159 9102 3094 9176 N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:00 PM CST, 12 hours 5 minutes earlier.
Area forecast discussion, Mar 11, 1:00 PM CST, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 100 PM CST SUN MAR 11 2001 MODELS DIFFER ON TIMING AGAIN TODAY. AVN DID THE BETTER JOB ON SAT WITH SLOWING SYSTEM DOWM...WHERE ETA/NGM WERE TOO FAST. WILL GO WITH AVN AGAIN...WITH SOME RESERVATIONS. SHORT WAVE OVER IDAHO WILL DROP INTO TROUGH OVER CENTRAL PLAINS BEFORE IT EJECTS NORTHEAST AND DRAGS TROUGH THROUGH MISSISSIPPI VALLEY TUESDAY. MEANWHILE ENERGY FROM SECOND SHORT WAVE DROPS SOUTHWEST AND FORM CUTT OFF LOW OFF CALIFORNIA COAST TUE. THIS LOW WILL BE KICKED EASTWAD BY ANOTHER SHORT WAVE MOVING EAST INTO WASHINGTON/OREGON TUE NIGHT. THIS SHOULD PROVIDE CHANCE FOR MORE RAINFALL LATE WEDNESDAY. AVN WEAKENS LOW RAPIDLY AS IT MOVE EAST OVER LOUISIANA WED. NEXT SYSTEM TO AFFECT AREA WILL BE SHORT WAVE DIGGING SOUTH AND EAST TO CENTRAL PLAINS THU AND FRI. IN THE SHORT RANGE...HAVE PROBLEM WITH MODEL SIMULATION OF JET DYNAMICS. AVN TRACK JET MORE EASTWARD THAN ETA WITH A SPLIT FLOW MON 12Z. THIS DOESNT CORRELATE WITH CURRENT SATELLITE LOOP. ETA MODEL 250MB JET PROGS CLOSER TO SATELLITE WITH 120 KT JET MOVING TOWARD TXK 18Z TODAY...IN LINE WITH ACTIVE CONVECTION OVER CENTRAL TEXAS. THIS MODEL ALSO SPLITS JET WITH SOUTHERN KET ACROSS S OUTH LOUISIANA EARLY MONDAY. WILL GO SOMEWHERE IN BETWEEN THESE MODELS ON TIMING OF SEVERE THREAT OVER CWA. PRELIMINARY NUMBERS ARE: MCB 59/75/49/68 +940 BTR 62/76/53/71 +940 MSY 66/77/60/70 9860 GPT 62/70/56/68 8861 .NEW...SML CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...NONE. MS...NONE.
In the hours before
Local storm report, Mar 12, 12:37 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1237 AM CST MON MAR 12 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 2 W OCEAN SPRINGS MS 1.75 INCH HAIL
03/11/01 JACKSON GOLF BALL SIZE HAIL
REPORTED BY OCEAN SPRINGS
POLICE DEPARTMENT.
1152 PM DESTREHAN LA 1.00 INCH HAIL
03/11/01 ST CHARLES QUARTER SIZE HAIL
REPORTED BY SHERIFFS
OFFICE.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:58 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 62 min |
| Mar 12, 4:16 AM CST | Tornado Warning | LIX | Pearl River | 14 min |
| Mar 12, 5:59 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 31 min |
| Mar 12, 7:05 AM CST | Severe Thunderstorm Warning | LIX | Pike | 40 min |
| Mar 12, 7:36 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 34 min |
| Mar 12, 8:30 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 30 min |
| Mar 12, 9:01 AM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 44 min |
| Mar 12, 9:26 AM CST | Tornado Warning | LIX | Walthall | 34 min |
| Mar 12, 9:56 AM CST | Tornado Warning | LIX | Pearl River | 34 min |
| Mar 12, 10:05 AM CST | Severe Thunderstorm Warning | LIX | Hancock | 55 min |
| Mar 12, 10:27 AM CST | Tornado Warning | LIX | Pearl River | 33 min |
| Mar 12, 10:55 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 50 min |
| Mar 12, 11:07 AM CST | Tornado Warning | LIX | Harrison | 23 min |
| Mar 12, 11:11 AM CST | Tornado Warning | LIX | Jackson | 34 min |
| Mar 12, 11:36 AM CST | Tornado Warning | LIX | Harrison, Jackson | 24 min |
| Mar 12, 1:02 PM CST | Flash Flood Warning | LIX | Harrison | 118 min |
| Mar 11, 11:45 PM CST | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 45 min |
| Mar 11, 11:59 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 31 min |
| Mar 12, 1:50 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 40 min |
| Mar 12, 2:27 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena | 38 min |
| Mar 12, 2:40 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 25 min |
| Mar 12, 3:11 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 34 min |
| Mar 12, 5:07 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 23 min |
| Mar 12, 7:19 AM CST | Tornado Warning | LIX | Tangipahoa | 26 min |
| Mar 12, 8:30 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Baton Rouge | 30 min |
| Mar 12, 8:30 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 30 min |
| Mar 12, 9:01 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Mar 12, 9:41 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.